Alert archive / Hawaii / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Honolulu, HI

January 2, 2011

NWS Honolulu, HI issued this small craft advisory at Jan 2, 2011, 9:56 AM HST. It took effect at Jan 2, 2011, 9:37 PM HST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 9:56 AM HST (19:56 UTC)
In effect from
Jan 2, 2011, 9:37 PM HST
Expired
Jan 3, 2011, 3:34 PM HST
In force
18 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WHHW70 PHFO 021956
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
956 AM HST SUN JAN 2 2011

PHZ119-120-030800-
/O.CAN.PHFO.SC.Y.0001.000000T0000Z-110104T0200Z/
/O.NEW.PHFO.SC.Y.0002.110103T1600Z-110104T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
956 AM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. 

* WINDS AND SEAS...BEGINNING MONDAY MORNING...EAST WINDS UP TO 25
  KNOTS...WITH GUSTS UP TO 30 KNOTS. SMALL CRAFT ADVISORY WINDS
  ARE EXPECTED TO BEGIN LATE MONDAY MORNING. ROUGH SEAS 6 TO 10
  FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-121>124-030800-
/O.EXT.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
956 AM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 7 
  TO 14 FEET ARE EXPECTED THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

CRAIG
4 follow-up statements
236 
WHHW70 PHFO 030138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST SUN JAN 2 2011

PHZ121-123-124-031345-
/O.EXT.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
338 PM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 7 
  TO 14 FEET ARE EXPECTED THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-031345-
/O.EXT.PHFO.SC.Y.0002.110103T1600Z-110105T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
338 PM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 6 PM
HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM MONDAY TO
6 PM HST TUESDAY. 

* WINDS AND SEAS...BEGINNING MONDAY MORNING...EAST WINDS UP TO 25
  KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 6 TO 10 FEET. THE
  LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-031345-
/O.CON.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
338 PM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 7 
  TO 14 FEET ARE EXPECTED THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

CRAIG
798 
WHHW70 PHFO 030737
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
937 PM HST SUN JAN 2 2011

PHZ119-120-031530-
/O.EXT.PHFO.SC.Y.0002.110103T0737Z-110105T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
937 PM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY.

* WINDS...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS
  WILL CONTINUE THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ121-123-124-031530-
/O.CON.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
937 PM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS UP 
  TO 25 KNOTS...WITH GUSTS UP TO 35 KNOTS. SMALL CRAFT ADVISORY 
  WINDS ARE EXPECTED TO BEGIN LATE MONDAY MORNING. ROUGH SEAS 9 
  TO 15 FEET. THE LARGEST WAVES ARE EXPECTED EARLY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-031530-
/O.CON.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
937 PM HST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SEAS...THROUGH EARLY MONDAY EVENING...ROUGH SEAS 10 TO 13 FEET
  ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
990 
WHHW70 PHFO 031328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST MON JAN 3 2011

PHZ121-123-124-040230-
/O.CON.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
328 AM HST MON JAN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS
  25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS AS WELL AS ROUGH SEAS
  9 TO 14 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-040230-
/O.CON.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
328 AM HST MON JAN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SEAS...THROUGH EARLY MONDAY EVENING...ROUGH SEAS UP TO 13 FEET
  ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-040230-
/O.CON.PHFO.SC.Y.0002.000000T0000Z-110105T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
328 AM HST MON JAN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS
  WILL CONTINUE THROUGH EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
297 
WHHW70 PHFO 040134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST MON JAN 3 2011

PHZ121-123-124-041345-
/O.CAN.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/
/O.NEW.PHFO.SC.Y.0003.110104T0400Z-110105T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
334 PM HST MON JAN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS 25
  TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS AND ROUGH SEAS 9 TO 14
  FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-041345-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-110105T0400Z/
/O.NEW.PHFO.SC.Y.0003.110104T0400Z-110105T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
334 PM HST MON JAN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO
  25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-040245-
/O.CAN.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
334 PM HST MON JAN 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS OVER WATERS SURROUNDING KAUAI AND OAHU...OVER THE KAIWI
CHANNEL...OVER MAUI COUNTY WINDWARD AND LEEWARD WATERS...AND OVER
BIG ISLAND WINDWARD WATERS HAVE LOWERED BELOW 25 KNOTS.

$$

CRAIG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 6:03 AM HST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 2, 6:03 AM HST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
603 AM HST SUN JAN 2 2011

.UPDATE...
ISSUED A WIND ADVISORY FOR HALEAKALA SUMMIT BEGINNING NOON TODAY.
PRESSURE GRADIENT WILL INCREASE ALOFT LATER TODAY AND CONTINUE
THROUGH AS A RIDGE OF HIGH PRESSURE BUILDS FROM THE NORTH OF THE
STATE.

&&

.SYNOPSIS...
MODERATE  TRADE WINDS EXPECTED TODAY...AND WILL FOCUS LIMITED
ATMOSPHERIC MOISTURE OVER WINDWARD SLOPES AND COASTS. AN UPPER LEVEL
TROUGH AND LOW SOUTHWEST OF KAUAI WILL BRING PERIODS OF HIGH CLOUDS
TODAY...BUT THE TRADE WINDS SHOULD KEEP CONDITIONS STABLE TODAY EVEN
WITH THE NEARBY LOW. WINDS WILL INCREASE SLIGHTLY TONIGHT...BUT
QUIET TRADE WIND WEATHER WILL PREVAIL THROUGH WEDNESDAY. A SHEAR
LINE IS EXPECTED TO BRING A BRIEF PERIOD OF INCREASED WINDWARD
SHOWERS WEDNESDAY NIGHT AND THURSDAY. COOL NORTHEAST WINDS WILL
FOLLOW THE SHEAR LINE...BUT WINDS WILL VEER TO A WARMER SOUTHEAST
DIRECTION BY NEXT WEEKEND.

&&

.PREV DISCUSSION.../ISSUED 400 AM HST SUN JAN 2 2011/

A POSITIVELY-TILTED UPPER LEVEL TROUGH WITH A CLOSED LOW AT THE BASE
IS POSITIONED ABOUT 450 MILES SOUTHWEST OF KAUAI AND TRAVELING
SOUTH. HIGH CLOUDS ARE BEING USHERED TOWARDS THE HAWAIIAN ISLANDS
FROM THE SOUTH...BUT ARE BECOMING LESS PROMINENT AS THE LOW ALOFT
MOVES FARTHER AWAY AND AN UPPER RIDGE BEGINS TO MOVE IN FROM THE
NORTHWEST. THE MORNING SOUNDINGS ALSO SHOW INCREASING STABILITY OVER
THE ISLANDS AS CAPPING INVERSIONS HAVE STRENGTHENED AND TEMPERATURES
ALOFT WARMING SLIGHTLY. PRECIPITABLE WATER VALUES ARE RANGE FROM
AROUND 1.15 INCHES AT LIHUE TO 1.42 INCHES AT HILO. THE HIGHER
VALUES AT HILO IS DUE TO MOISTURE USHERING IN THROUGH THE TRADES AND
A WEAK LOW LEVEL TROUGH OVER THE WESTERN PORTION OF THE
STATE...WHICH IS EXPECTED TO SLIDE WEST AND DISSIPATE TODAY.

AS THE LOW LEVEL TROUGH DISSIPATES...THIS WILL ALLOW TRADE WINDS TO
GRADUALLY STRENGTHEN TO MODERATE TO LOCALLY FRESH LEVELS BY MONDAY.
THE TRADES WILL BE SUPPORTED BY 1028 MB HIGH CENTERED WELL NORTHEAST
OF THE ISLANDS. THIS HIGH WILL MOVE SLOWLY EAST MONDAY THROUGH
WEDNESDAY AND WILL BRING A RELATIVELY BENIGN PERIOD OF DRY TRADES
ACROSS THE STATE DURING THIS TIME. MODELS SHOW A SHEAR LINE
APPROACHING THE ISLANDS FROM THE NORTHWEST ON WEDNESDAY NIGHT AND
THURSDAY. IT/S EXPECTED TO BRING A BRIEF PERIOD OF INCREASED
WINDWARD SHOWERS...AND COOL NORTHEAST WINDS. THE MODERATE NORTHEAST
WINDS ARE EXPECTED TO WEAKEN AND VEER TO THE EAST...AND THEN
SOUTHEAST...BY NEXT WEEKEND.

&&

.MARINE...
A BUILDING...LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL PEAK TODAY.
MAXIMUM SURF HEIGHTS ARE EXPECTED TO EXCEED WARNING LEVELS ALONG
NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. WHILE KAUAI AND
NIIHAU WILL BE IN THE DIRECT PATH OF THIS SWELL...SHADOWING OF THE
SWELL BY KAUAI LOWERS CONFIDENCE IN WARNING LEVEL SURF OVER THE
ISLANDS FROM OAHU TO MAUI...THEREFORE AN ADVISORY IS IN EFFECT FOR
THESE AREAS. THIS SWELL IS EXPECTED TO BRING WARNING LEVEL SURF TO
WEST FACING SHORES OF THE BIG ISLAND...WITH THE PEAK THERE OCCURRING
TONIGHT. THE SWELL WILL GRADUALLY DIMINISH ON MONDAY AND MONDAY
NIGHT...BUT ANOTHER SIMILARLY SIZED WEST-NORTHWEST SWELL WILL BUILD
TUESDAY AND TUESDAY NIGHT...WITH PEAK SURF HEIGHTS ONCE AGAIN NEAR
WARNING LEVELS.

THE ANTICIPATED WEST-NORTHWEST SWELL WILL LEAD TO COMBINED SEAS IN
EXCESS OF 10 FEET...WHICH IS THE LOCAL THRESHOLD FOR THE ISSUANCE OF
A SMALL CRAFT ADVISORY /SCA/. STRENGTHENING TRADE WINDS SUNDAY AND
MONDAY WILL LIKELY REACH SCA THRESHOLD IN THE TYPICALLY WINDY AREAS
ADJACENT TO MAUI AND THE BIG ISLAND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR WAIANAE COAST-OAHU
NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI-LANAI MAKAI-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-WINDWARD HALEAKALA.

HIGH SURF WARNING UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD.

HIGH SURF WARNING FROM NOON TODAY TO 6 PM HST MONDAY FOR KONA-
KOHALA.

WIND ADVISORY FROM NOON TODAY TO 6 AM HST TUESDAY FOR HALEAKALA
SUMMIT.

SMALL CRAFT ADVISORY UNTIL 4 PM HST MONDAY FOR ALL HAWAIIAN
WATERS-

&&

FOSTER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:49 PM HSTHigh Surf WarningHFOHawaii, Kauai49 hr
Jan 1, 2:49 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao49 hr
Jan 1, 3:34 PM HSTSmall Craft AdvisoryHFO48 hr
Jan 2, 5:43 AM HSTWind AdvisoryHFOHawaii, Kalawao40 hr

Nearby

Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.